Hi there. I had been on this forum off and on over a year ago after experiencing several ruptured ovarian cysts. Unfortunately I am back because of the same problem and would like some advice. For the past five years or so, I have been on oral contraceptives to help with ovarian cysts. While not on the pill, I had cysts rupture and then while on the combined pill, I still had cysts rupture. Once I was placed on the progestin only pill, I didn't have anymore problems with cysts rupturing. However, two months ago, my doctor switched me back to the combined pill due to having my period 2-3 times a month for 2-3 months in a row. Since then, I have been back to having pelvic pain and this time, severe back pain. I had a pelvic ultrasound done yesterday, which only showed fluid in the pelvic area. My family doctor thinks I had a cyst rupture which caused the fluid. I have had SEVERAL cysts rupture, and was in so much pain each time that I went into shock. I didn't have that severe of pain this time, so is it possible to have a cyst rupture and not feel it? My doctor now wants to put me back on the pregestin only pill. So pretty much I need to decide if I'd rather constantly have my period or if I'd rather have pelvic pain/cysts. Shouldn't the combined pill be more effective in preventing the cysts? Why do I keep getting them? Also, my pain is more just discomfort now, but I am constantly fatigued, have very tender breasts, and am very irritable. I'm not sure if this is due to my pill or the possible ruptured cyst. I'm just very confused and would like some advice as to what road I should take. I definitely want kids within the next few years and am worried that this is affecting my fertility.
Oral contraceptive pills or combined pills are better for suppressing functional cysts of the ovary because they contain estrogens which the progesterone only pills do not contain. But these combined pills have more side effects and tenderness of breasts and irritability could be few of them. Also fertility is reversible after combined and you should not have problems in conceiving. Consult your Doctor regarding the same.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.